Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

How to cure side effects of Metropolol taken for migraine treatment?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1980
Answered : 1357 Questions
I was treated for migraine headaches with Metropolol. Stopped using it after slowly weaning off of it because of the side effects. It's been 3 weeks since I stopped and I still have the side effects. These are asthmatic-like symptoms, chest discomfort, tightness, difficulty catching my breath, wheezing, phlegm build-up, fatigue, lack of stamina just walking and any kind of exersize as well as unusual weight gain. Now I am bloated everywhere especially ankles, legs and abdomen, face. I was given an inhaler to use to ease the symptoms which helps but the symptoms persist. What can I expect or do to make it better?
Posted Thu, 23 Jan 2014 in Asthma and Allergy
Answered by Dr. Rakesh Karanwal 40 minutes later
Brief Answer: Consult a doctor for futher evaluation as advised Detailed Answer: Hi there, Thanks for your query. The details suggest that it was not merely a side effect of Metoprolol, but either, aggravation/emergence of an underlying condition (such as, undiagnosed heart disease-with possible right-side heart failure; undetected high blood pressure; a thyroid problem; or, a viral infection of the lungs.) Further, a long-term course (6-12 months) of a combination of a of Tricyclic Anti-depressant and an anti-anxiety drug (such as clonazepam or alprazolam) will cure migraine attacks. Consult your doctor and apprise him of my opinion. I am certain that he will agree with my opinion; order required tests, and- based on the reports- will arrive at a certain diagnosis and prescribe suitable treatment. Hope I have addressed to your concerns to your complete satisfaction and you find my response helpful and informative. I will be happy to answer further queries, if any. Fond regards and have a nice day, Col (Dr.) Rakesh Karanwal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor